Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 236, NWS Atlanta, GA

May 20, 2008Fannin County, Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2008, 4:29 PM EDT for Fannin County, Murray County, Whitfield County, Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2008, 4:29 PM EDT (20:29 UTC)
Expired
May 20, 2008, 5:30 PM EDT
In force
61 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Fannin County, GA, Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 155 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 202029
SVRFFC
GAC111-213-313-202130-
/O.NEW.KFFC.SV.W.0236.080520T2029Z-080520T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT TUE MAY 20 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FANNIN COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN MURRAY COUNTY IN NORTHWEST GEORGIA
  NORTHEASTERN WHITFIELD COUNTY IN NORTHWEST GEORGIA

* UNTIL 530 PM EDT

* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR GREGORY...MOVING EAST AT 42 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CRANDALL...EPWORTH...MCCAYSVILLE...BLUE RIDGE AND LOVING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3478 8430 3485 8442 3485 8461 3482 8458
      3479 8461 3479 8490 3500 8496 3500 8414
      3497 8413 3494 8418 3488 8411 3480 8414
      3478 8410
TIME...MOT...LOC 2029Z 270DEG 36KT 3494 8485

$$
3 follow-up statements
000 
WWUS52 KFFC 202052
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT TUE MAY 20 2008

GAC111-213-313-202130-
/O.CON.KFFC.SV.W.0236.000000T0000Z-080520T2130Z/
FANNIN GA-WHITFIELD GA-MURRAY GA-
451 PM EDT TUE MAY 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN MURRAY...NORTHEASTERN WHITFIELD AND FANNIN COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
NICKEL SIZED HAIL. THESE STORMS STRETCHED FROM NEAR COHUTTA IN NORTH 
WHITFIELD COUNTY TO NEAR OASIS IN FANNIN COUNTY. THEY WERE MOVING 
EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OASIS...HIGDON...EPWORTH...MCCAYSVILLE...BLUE RIDGE...MINERAL
BLUFF...MORGANTON...LOVING...HURST AND CULBERSON.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3478 8430 3485 8442 3485 8461 3482 8458
      3479 8461 3479 8490 3500 8496 3500 8414
      3497 8413 3494 8418 3488 8411 3480 8414
      3478 8410
TIME...MOT...LOC 2051Z 271DEG 41KT 3495 8473

$$
000 
WWUS52 KFFC 202114
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT TUE MAY 20 2008

GAC111-213-313-202130-
/O.CON.KFFC.SV.W.0236.000000T0000Z-080520T2130Z/
FANNIN GA-WHITFIELD GA-MURRAY GA-
513 PM EDT TUE MAY 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN MURRAY...NORTHEASTERN WHITFIELD AND FANNIN COUNTIES...

AT 509 PM EDT...A CLUSTER OF SEVERE THUNDERSTORMS WERE LOCATED FROM 
NORTH MURRAY TO WESTERN FANNIN COUNTIES AND MOVING EAST AT 35 MPH. 
THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZED HAIL.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EPWORTH...MCCAYSVILLE...BLUE RIDGE...MINERAL BLUFF...MORGANTON...
LOVING...HURST AND CULBERSON.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3478 8430 3485 8442 3485 8461 3482 8458
      3479 8461 3479 8490 3500 8496 3500 8414
      3497 8413 3494 8418 3488 8411 3480 8414
      3478 8410
TIME...MOT...LOC 2113Z 270DEG 32KT 3489 8443

$$
000 
WWUS52 KFFC 202129
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT TUE MAY 20 2008

GAC111-213-313-202138-
/O.EXP.KFFC.SV.W.0236.000000T0000Z-080520T2130Z/
FANNIN GA-WHITFIELD GA-MURRAY GA-
528 PM EDT TUE MAY 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MURRAY...NORTHEASTERN
WHITFIELD AND FANNIN COUNTIES WILL BE ALLOWED TO EXPIRE AT 530 PM 
EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
STORMS HAD WEAKENED...BUT STILL CAPABLE OF PRODUCING SMALL HAIL AND 
WIND GUST TO 45 MPH. THE CLUSTER OF THUNDERSTORMS STRETCHED FROM 
NEAR GREGORY TO NEAR BLUE RIDGE...AND MOVING EAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
TUESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3478 8430 3485 8442 3485 8461 3482 8458
      3479 8461 3479 8490 3500 8496 3500 8414
      3497 8413 3494 8418 3488 8411 3480 8414
      3478 8410
TIME...MOT...LOC 2128Z 275DEG 28KT 3485 8431

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:03 PM EDT, 26 minutes earlier.

Area forecast discussion, May 20, 4:03 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT TUE MAY 20 2008

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
PRIMARY CONCERN IS CHANCE FOR SEVERE CONVECTION THIS AFTERNOON AND
EVENING. STORMS FIRING UP ALONG COLD FRONT IN TN AND XTRM NRN AL
BUT HAVE ALSO SEEN SVR STORM DEVELOP JUST EAST OF WARRENTON. COULD
SEE ADDITIONAL ISOLATED DEVELOPMENT OF STORMS ALONG SOUTHERN
PERIPHERY OF MID LEVEL CLOUDS AND CU FIELD IN CENTRAL GA EVEN
THOUGH LOW LEVEL CONVERGENCE NOT AS WELL DEFINED. AXIS OF GREATEST
INSTABILITY ALONG BROAD SWATH ALSO CENTERED ALONG I-20 WHERE
MLCAPE VALUES 1500-2000 J/KG. WILL LIKELY SEE TWO AREAS OF STORMS
...ONE IN FAR NRN GA NEAR COLD FRONT AND ANOTHER ALONG SOUTHERN
PERIPHERY OF CLOUDS. PRIMARY THREAT IS LARGE HAIL UP TO 2.5 INCHES
IN DIAMETER. DAMAGING WINDS ALSO POSSIBLE BUT NOT AS LIKELY.
TORNADO THREAT SOMEWHAT LOW ATTM AS LOW LEVEL STORM RELATIVE
HELICITY HAS NOT INCREASED AS MUCH AS MODEL FCST SOUNDINGS
INDICATED. IF STORM BECOMES SUPERCELLULAR WITH HIGHLY DEVIANT
RIGHT MOTION...COULD SEE STRONGLY ROTATING UPDRAFTS AND ISOLATED
TORNADO ESP IN CENTRAL GA.

FRONT WILL TAKE ITS TIME TO SAG INTO THE STATE TONIGHT. VERTICAL
MOTION PROGGED TO WEAKEN AS WEAK SHORT WAVE SWEEPS THROUGH. MAV
GUIDANCE POPS AND GFS/WRF QPF NOT VERY AGGRESSIVE WITH RAINFALL.
ONLY SMALL POPS FOR TSRA ALONG FAR SRN ZONES FOR EARLY WED BEFORE
CLEARING OUT.

NEXT OPPORTUNITY FOR TSRA ON THURSDAY AS WARM/MOIST ADVECTION
RETURNS. ATYPICAL UPPER PATTERN WITH TWO LARGE CUTOFF LOWS...ONE
OVER WRN U.S. AND THE OTHER OFF THE NEW ENGLAND COAST. PRETTY GOOD
AGREEMENT LARGE SCALE PATTERN WITH SHORT AND MEDIUM RANGE MODELS
AS WRN LOW TAKING ITS SWEET TIME TO MOVE EAST WHILE THE NE LOW
DRIFTS SOUTH. HOWEVER...GFS A LITTLE MORE AGGRESSIVE THAN NAM WITH
POPS AND PRECIP AMOUNTS ON THURS NIGHT AND FRI. HAVE BACKED OFF ON
POPS SOME. INSTABILITY LOOKS PRETTY GOOD WITH THIS SYSTEM HOWEVER
WINDS ALOFT WILL BE FAIRLY WEEK.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
PATTERN REMAINS NEARLY STAGNANT WITH BLOCKING FEATURES MENTIONED
PREVIOUSLY.  ANOTHER FLY IN THE PICTURE FOR THE LONG TERM IS
POSSIBLE TROPICAL FEED OF MOISTURE MOVING IN LATER IN THE WEEK.
GOING FCST SEEMS PRETTY CLOSE TO LATEST MODEL PROGS. NO GOOD
REASON TO CHANGE ATTM.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  82  52  84  60 /  30  10   5  20  20
ATLANTA         60  80  60  81  64 /  30  10   5  30  20
BLAIRSVILLE     55  76  47  75  54 /  20  10  10  30  20
CARTERSVILLE    56  80  52  81  59 /  20  10  10  30  20
COLUMBUS        67  86  60  86  67 /  20  10   5  40  20
GAINESVILLE     59  79  53  81  60 /  30  10  10  30  20
MACON           63  87  55  89  66 /  30  10   5  30  20
ROME            56  80  55  80  62 /  20  10  10  30  20
PEACHTREE CITY  58  80  53  82  62 /  30  10   5  30  20
VIDALIA         67  90  58  89  67 /  30  20  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...SOUTH FULTON...
TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD.

&&

13
Hazardous weather outlook, May 20, 10:30 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EDT TUE MAY 20 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1030 AM EDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON AND ACROSS
CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE
MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF
DALTON AND NORTH OF COLUMBUS TO DUBLIN...THIS AFTERNOON AND EVENING.
HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF
DALTON AND SOUTH OF COLUMBUS TO DUBLIN.

.OTHER HAZARDS...
A WIND ADVISORY IS ALSO IN EFFECT TODAY FOR NORTH GEORGIA NORTH OF A
LINE FROM CARROLLTON TO ATLANTA AND ATHENS. WEST WINDS OF 15 TO 25
MPH CAN BE EXPECTED OVER NORTH GEORGIA...WITH GUSTS TO 35 MPH OVER
THE HIGHER TERRAIN OF THE NORTH GEORGIA MOUNTAINS.

.DISCUSSION...
MOISTURE IS INCREASING AHEAD OF AN APPROACHING COLD FRONT. CAPES
WILL INCREASE TO 1500 TO 2000 WITH LIFTED INDICES OF MINUS 3 TO
MINUS 5. WHILE THE INSTABILITY WILL BE SUFFICIENT FOR SEVERE
THUNDERSTORMS...A LIMITING FACTOR WILL BE WEAK LOW LEVEL SHEAR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND SATURDAY ACROSS
CENTRAL GEORGIA...AND ACROSS NORTH AND CENTRAL GEORGIA THURSDAY AND
FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

BDL

In the hours before

Special weather statement, May 20, 3:36 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT TUE MAY 20 2008

GAZ053-202000-
336 PM EDT TUE MAY 20 2008

...SIGNIFICANT WEATHER ALERT FOR 1/4 TO 1/2 INCH DIAMETER SIZED HAIL
IN COWETA COUNTY UNTIL 400 PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS ACROSS NORTHERN COWETA COUNTY...NEAR HANDY
AND SARGENT. THIS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL AND WIND GUSTS TO 40 MPH.  THE STORMS WILL MOVE EAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, May 20, 3:49 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT TUE MAY 20 2008

GAZ001-002-202015-
349 PM EDT TUE MAY 20 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN DADE AND WALKER
COUNTIES UNTIL 415 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TRENTON...MOVING EAST AT 40 MPH.  OTHER
STRONG TO SEVERE STORMS ARE IN NORTHEAST ALABAMA AND WILL APPROACH
THE AREA BY 430 PM.  WARNINGS MAY BE NECESSARY WITH THIS ACTIVITY IF
THE STORMS MAINTAIN THEIR STRENGTH OR INCREASE.

WIND GUSTS OF 45 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS DADE AND WALKER COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE RISING FAWN...CLOUDLAND
STATE PARK...NEW ENGLAND...TRENTON...WILDWOOD...HINKLES...LOOKOUT
MOUNTAIN...ROSSVILLE...CHATTANOOGA VALLEY...HIGH POINT...DAVIS
CROSSROADS...FAIRVIEW...CHICKAMAUGA...NOBLE AND LINWOOD.
Local storm report, May 20, 4:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             MCDONOUGH               33.45N 84.14W
05/20/2008  E1.00 INCH       HENRY              GA   PUBLIC

&&

MSR

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 4:20 AM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 31 more15 hr
May 20, 3:48 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette33 min
May 20, 3:59 PM EDTSevere Thunderstorm WarningFFCDade, Walker46 min
May 20, 4:02 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Spalding43 min
May 20, 4:21 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton39 min
May 20, 4:31 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker29 min
May 20, 4:39 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker51 min
May 20, 4:47 PM EDTSevere Thunderstorm WarningFFCMorgan, Putnam43 min
May 20, 4:59 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Monroe36 min
May 20, 5:08 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon67 min
May 20, 5:11 PM EDTSevere Thunderstorm WarningFFCGreene25 min
May 20, 5:13 PM EDTSevere Thunderstorm WarningFFCGlascock, Warren32 min
May 20, 5:16 PM EDTSevere Thunderstorm WarningFFCTaliaferro44 min
May 20, 5:24 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Putnam51 min
May 20, 5:27 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd78 min
May 20, 5:31 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens44 min
May 20, 5:33 PM EDTSevere Thunderstorm WarningFFCJefferson26 min
May 20, 5:39 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Union17 min
May 20, 5:49 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington41 min
May 20, 5:51 PM EDTTornado WarningFFCBartow, Cherokee15 min
May 20, 6:02 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington58 min
May 20, 6:08 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Forsyth, Fulton52 min
May 20, 6:25 PM EDTSevere Thunderstorm WarningFFCBartow, Paulding50 min
May 20, 6:31 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington29 min
May 20, 6:33 PM EDTTornado WarningFFCCherokee, Cobb, Fulton27 min
May 20, 6:35 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk55 min
May 20, 6:40 PM EDTSevere Thunderstorm WarningFFCGwinnett65 min
May 20, 6:44 PM EDTTornado WarningFFCDeKalb, Gwinnett46 min
May 20, 6:51 PM EDTTornado WarningFFCHaralson, Polk34 min
May 20, 7:02 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale, Walton58 min
May 20, 7:05 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Fulton40 min
May 20, 7:14 PM EDTTornado WarningFFCCobb, DeKalb, Fulton31 min
May 20, 7:19 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Paulding56 min
May 20, 7:41 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee34 min
May 20, 7:58 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oglethorpe, Putnam47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.